Alert archive / Ohio / Gale Watches in 2009

Gale Watch 2, NWS Cleveland, OH

February 10, 2009

NWS Cleveland, OH issued this gale watch at Feb 10, 2009, 10:01 AM EST. It took effect at Feb 11, 2009, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2009, 10:01 AM EST (15:01 UTC)
In effect from
Feb 11, 2009, 10:00 PM EST
Expired
Feb 11, 2009, 3:05 AM EST
In force
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WHUS71 KCLE 101501
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 AM EST TUE FEB 10 2009



LEZ061-142>149-162>169-102315-
/O.NEW.KCLE.GL.A.0002.090212T0300Z-090212T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1001 AM EST TUE FEB 10 2009

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

A STRONG COLD FRONT WILL MOVE EAST ACROSS LAKE ERIE WEDNESDAY
EVENING. WESTERLY GALES WILL DEVELOP BEHIND THIS FRONT. WINDS ARE
EXPECTED TO DIMINISH QUICKLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
859 
WHUS71 KCLE 102048
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EST TUE FEB 10 2009

LEZ061-142>149-162>169-110500-
/O.CON.KCLE.GL.A.0002.090212T0300Z-090212T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
348 PM EST TUE FEB 10 2009

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

A STRONG COLD FRONT WILL MOVE EAST ACROSS LAKE ERIE WEDNESDAY
EVENING. WESTERLY GALES WILL DEVELOP BEHIND THIS FRONT. WINDS ARE
EXPECTED TO DIMINISH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$
195 
WHUS71 KCLE 110518
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1218 AM EST WED FEB 11 2009

LEZ061-142>149-162>169-111330-
/O.CON.KCLE.GL.A.0002.090212T0300Z-090212T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1218 AM EST WED FEB 11 2009

...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING. 

A STRONG COLD FRONT WILL MOVE EAST ACROSS LAKE ERIE THIS EVENING.
WESTERLY GALES WILL DEVELOP BEHIND THIS FRONT. WINDS ARE EXPECTED
TO DIMINISH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$
055 
WHUS71 KCLE 110805
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
305 AM EST WED FEB 11 2009

LEZ061-142>149-162>169-111615-
/O.UPG.KCLE.GL.A.0002.090212T0300Z-090212T1400Z/
/O.NEW.KCLE.GL.W.0003.090212T0300Z-090212T1500Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
305 AM EST WED FEB 11 2009

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE EAST ACROSS LAKE ERIE THIS EVENING.
WESTERLY GALES WILL DEVELOP BEHIND THIS FRONT. WINDS ARE EXPECTED
TO DIMINISH BELOW GALE FORCE THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Feb 10, 6:16 AM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 10, 6:16 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
616 AM EST TUE FEB 10 2009

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD THROUGH THE REGION TODAY AND INTO
LOWER ONTARIO THIS AFTERNOON. STRONG LOW PRESSURE ACROSS THE CENTRAL
PLAINS WILL ALLOW UNSEASONABLY WARM TEMPERATURES TO SPREAD ACROSS
OHIO AND PENNSYLVANIA TODAY AND TOMORROW. A STRONG COLD FRONT WILL
SWEEP THROUGH THE REGION WEDNESDAY AFTERNOON AND EVENING...BRINGING
GUSTY WINDS RAIN AND A RETURN TO NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
SURFACE ANALYSIS REVEALS LOW PRESSURE OVER WESTERN MINNESOTA WITH A
WARM FRONT EXTENDING FROM MINNEAPOLIS TO CHICAGO AND TO DAYTON.
PRECIP ASSOCIATED WITH THIS FRONT IS NOT NEARLY AS OMINOUS AS THE
REGIONAL RADAR MOSAIC WOULD SUGGEST...ONLY SEEING AMOUNT BETWEEN .05
AND .15 INCHES PER HOUR. THE FAST MOVING NATURE OF THE FRONT ALONG
WITH THE LOW PRECIP AMOUNTS LEADS ME TO BELIEVE THAT THE FLOODING
THREAT FROM ADDITIONAL RAINFALL IS FAIRLY LOW THIS MORNING. I EXPECT
PRECIP TO END FAIRLY QUICKLY WITH MOST SITES DRYING OUT COMPLETELY
BY LATE MORNING. WHILE SOME SHOWERS MAY HANG ON AT THE EASTERN-MOST
SITES UNTIL THIS AFTERNOON...I DO NOT SEE A WIDESPREAD HEAVY
RAINFALL EVENT UNFOLDING TODAY.

TEMPS TODAY WILL SURGE INTO THE UPPER 50S TO LOWER 60S. UPSTREAM
TEMPS ALREADY IN THE MID 50S BEHIND THE FRONT AT 06Z...SEE NO REASON
WHY MOST SITES WONT TAKE A RUN AT 60. THE MET GUIDANCE APPEARS TO BE
A BIT TOO COLD AND A BLEND OF THE FWC/MAV LOOKED MORE APPROPRIATE.
WITH MOST OF THE SNOW PACK ALREADY GONE...SHOULD BE A GOOD
OPPORTUNITY TO WARM UP.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
FORECAST TURNS A BIT MORE PESSIMISTIC LATE TUESDAY NIGHT AND THROUGH
THE DAY WEDNESDAY. TUESDAY NIGHT SHOULD START OUT DRY BUT SHOWERS
AND THUNDERSTORMS ARE LIKELY BY DAYBREAK ACROSS MOST OF THE AREA.
BOTH THE NAM AND THE GFS SHOW A PSEUDO-WARM FRONT LIFTING THROUGH
THE AREA LATE TUESDAY NIGHT WITH SHOWERS ALONG THE LEADING EDGE OF
THE FRONT. I BROUGHT IN POPS PRETTY QUICKLY AFTER MIDNIGHT...THE GFS
IS MORE AGGRESSIVE WITH THE PRECIP POTENTIAL THAN THE NAM BUT EITHER
WAY IT LOOKS LIKE RAIN WILL BEGIN SOME TIME AFTER MIDNIGHT ACROSS
MOST OF THE AREA.

WEDNESDAY IS A REAL CHALLENGE AS THE POTENTIAL EXISTS FOR SEVERE
WEATHER...FLOODING...AND SYNOPTIC HIGH WINDS. I AM UNSURE HOW THE
SEVERE POTENTIAL IS GOING TO PLAY OUT...IF WE REMAIN TOO CLOUDY THE
SEVERE THREAT MAY BE DIMINISHED. HOWEVER IF THERE ARE A COUPLE OF
HOURS OF SUN WE COULD EASILY SEE SEVERE STORMS. TREMENDOUS AMOUNT OF
0-1,0-3, AND 0-6KM SHEAR ACROSS THE ENTIRE WEDNESDAY AFTERNOON. I
WILL OBVIOUSLY RETAIN THE MENTION OF THUNDER IN THE FORECAST AND
HIGHLIGHT THE SEVERE POTENTIAL IN THE HWO. LIFTED INDICES DROP TO 0
TO -2C...COULD END UP BEING A LOW CAPE/HIGH SHEAR EVENT IF IT
UNFOLDS.

IN TERMS OF FLOODING...I SUSPECT THE BEST THREATS WILL BE ACROSS NW
OH (WHERE THE RAIN LOOKS THE MOST LIKELY GIVEN THE FORECAST TRACK OF
THE LOW) AND ACROSS THE SNOWBELT AND NW PA (WHERE THERE ARE STILL A
COUPLE OF INCHES OF SNOW ON THE GROUND). I THINK IT IS TOO EARLY AT
THIS POINT TO ISSUE A FLOOD WATCH SINCE THERE IS SOME DISCREPANCY
BETWEEN WHERE THE AXIS OF HEAVIEST RAINFALL WILL OCCUR. HPC QPF
PAINTS NEARLY AN INCH OF RAIN OVER NW OH WITH ANYWHERE FROM 0.50 TO
0.75 INCHES ELSEWHERE. THIS SEEMS REASONABLE BUT UNTIL THE MODELS
CAN COME INTO BETTER AGREEMENT ON WHERE THE HEAVIEST RAIN WILL
OCCUR...I WILL HOLD OFF ON A WATCH. I SUSPECT THAT BY THIS AFTERNOON
THE DAY SHIFT WILL HAVE A GOOD HANDLE ON WHERE THE THREAT AREA IS
GIVE TODAYS EXPECTED SNOW MELT.

REGARDING SYNOPTIC WIND...THIS SYSTEM LOOKS LIKE IT WILL TAKE A VERY
FAVORABLE TRACK THROUGH LOWER MICHIGAN AND INTO ONTARIO. ALL
GUIDANCE SHOWS THE POTENTIAL FOR MIXING DOWN 60+KT WINDS WEDNESDAY
EVENING BEHIND THE COLD FRONT. AGAIN...IT IS TOO EARLY FOR A WATCH
THIS MORNING. HAVE BEEN MENTIONING HIGH WINDS WEDNESDAY FOR A FEW
DAYS NOW AND WILL KEEP THIS MENTION IN THE FORECAST AND HWO. AT THE
VERY LEAST THIS APPEARS TO BE AN ADVISORY EVENT...ALTHOUGH IF IT
TAKES ON A CONVECTIVE NATURE WE MAY BE ABLE TO HANDLE IT WITH SVR
TSTORM WARNINGS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THINGS WILL BEGIN TO WIND DOWN THURSDAY AS THE LOW PULLS OUT OF THE
REGION AND TAKES IT PRECIP WITH IT. MUCH COOLER TEMPS ARE IN STORE
FOR THURSDAY AND FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD.
I SUSPECT THAT THIS LOW WILL RACE OUT OF HERE SO QUICKLY ON THURSDAY
THAT THE PRECIP CHANCES WILL BE CONFINED TO EXTREME NE OH/NW PA SO I
WILL KEEP ALL OTHER SITES DRY. TEMPS WILL BE COLD ENOUGH FOR A
RAIN/SNOW MIX IN MOST PLACES.

NO OTHER MAJOR CHANGES MADE TO THE FORECAST...JUST RE-ORIENTED POPS
SATURDAY AND SUNDAY TO REFLECT A MORE SOUTHERLY TRACK OF A LOW
ACROSS THE OHIO VALLEY. THE NEW EURO MODEL FROM THIS MORNING BARELY
BRINGS ANY PRECIP INTO THE FORECAST AREA WHATSOEVER. I AM HESITANT
TO ABANDON POPS ALTOGETHER BUT I AM STARTING TO TREND THE FORECAST
IN THAT DIRECTION.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SHORT WAVE MOVING THROUGH THE AREA THIS MORNING ACCOMPANIED BY
A SWATH OF DEEP MOISTURE WHICH EXTENDS TO THE GULF OF MEXICO.
EXPECT RAIN TO LAST ANOTHER 3 TO 5 HOURS ACROSS THE EAST. AND DRYG
IS ALREADY MOVING INTO THE WEST. AS THE PARENT SURFACE LOW MOVES
ACROSS THE WESTERN LAKES INTO SOUTHWEST ONTARIO THIS EVENING
EXPECT THE DRY AIR TO SLOW ITS EASTWARD PROGRESSION INTO THE AREA.
BY EVENING HOWEVER EXPECT LOW LEVEL MOISTURE TO PUSH SOUTH OF THE
AREA. OVERNIGHT ANOTHER SURFACE LOW WILL MOVE OUT OF NORTHERN
TEXAS INTO THE MISSISSIPPI VALLEY. AHEAD OF IT...ANOTHER WARM
FRONT WILL MOVE INTO THE AREA WEDNESDAY MORNING. EXPECT IFR AND
LIFR CONDITIONS TO OVERSPREAD THE AREA FROM THE SOUTH TONIGHT AHEAD
OF THE WARM FRONT.

.OUTLOOK...CONDITIONS WILL LIKELY PERSIST ON WEDNESDAY AFTERNOON AS
THE NEXT SURFACE LOW DEVELOPS AND TRACKS WEST OF THE AREA AND WE
REMAIN IN THE WARM SECTOR. THE LOW WILL PASS TO OUR WEST AND NORTH
WEDNESDAY NIGHT AND EARLY THURSDAY. GUIDANCE SHOWS THE POSSIBILITY
OF THUNDER WITH MODEL CAPE SHOWING UP ON THE NAM12. GUSTY WINDS
WILL DEVELOP WEDNESDAY INTO THURSDAY. MVFR CEILINGS WILL LIKELY
LINGER THROUGH THURSDAY AND PERHAPS INTO FRIDAY.

&&

.MARINE...
WARM FRONT IS BISECTING LAKE ERIE EARLY TODAY EXTENDING FROM THE
DETROIT AREA SOUTHEAST INTO NORTHEAST OHIO.  THIS FRONT WILL DRIFT
EAST OF THE LAKE THIS MORNING FOLLOWED QUICKLY BY A TROUGH OR VERY
WEAK COLD FRONT.  THE TROUGH/COLD FRONT WILL MOVE ONTO THE WESTERN
BASIN OF THE LAKE BY MID MORNING AND REACH THE CLEVELAND AREA BY
NOON.  EXPECT PRIMARILY SOUTH WINDS AT 10 TO 20 KNOTS WITH LITTLE OR
NO CHANGE AS THE TROUGH MOVES THROUGH IN THE AFTERNOON. NEXT LOW
WILL MOVE FROM THE CENTRAL PLAINS TUESDAY NIGHT TO SOUTHERN LAKE
MICHIGAN WEDNESDAY EVENING. AHEAD OF THE LOW SOUTH TO SOUTHEAST
WINDS WILL INCREASE THROUGH THE DAY WEDNESDAY INTO WEDNESDAY NIGHT.
AS THE LOW MOVES TO THE NORTH OF LAKE ERIE WEDNESDAY NIGHT EXPECT
WINDS TO INCREASE TO WSWLY GALES AS A COLD FRONT MOVES ACROSS
THE LAKE FROM WEST TO EAST. AT THIS TIME WILL HOLD MAX SUSTAINED
WINDS TO 40 KNOTS.  EXPECT WEST GALES TO LAST THROUGH THE MORNING
THURSDAY AND POSSIBLY INTO THE EARLY AFTERNOON BEFORE DROPPING. FOR
NOW WILL HOLD OFF ON A GALE WATCH SINCE IT STILL IS IN THE 4TH
PERIOD...ALTHOUGH WOULD EXPECT A GALE WATCH DURING THE DAY SHIFT IF
MODELS REMAIN IN AGREEMENT.  FRIDAY AND SATURDAY WINDS WILL BE
GENERALLY LIGHT AND UNDER 20 KNOTS AS HIGH PRESSURE BUILDS OVER THE
LAKE.  THUNDERSTORMS ARE POSSIBLE AN THE LAKE WEDNESDAY AFTERNOON
AND EVENING AS WARM AIR SURGES ACROSS THE REGION AHEAD OF THE LOW.

&&

.HYDROLOGY...
RAPID SNOW MELT IS EXPECTED TO OCCUR OVER THE REMAINING SNOW PACK
ACROSS NORTHEAST OHIO AND NORTHWESTERN PENNSYLVANIA TUESDAY AND
WEDNESDAY...ESPECIALLY AS DEWPOINTS CLIMB INTO THE 40S-50S WITH
BREEZY SOUTHERLY WINDS. ACCORDING TO NOHRSC ANALYSIS MUCH OF THE
SNOW PACK REMAINS IN THE FRENCH CREEK BASIN IN NW PA...WITH 1 TO
LOCALLY 4 INCHES OF WATER EQUIVALENT STILL IN THE PACK. MUCH OF
THE RIVER ICE COVER REMAINS ALONG THE FRENCH CREEK AS WELL.
SIGNIFICANT FLOODING FROM SNOW MELT AND ICE JAMS IS POSSIBLE ALONG
THE FRENCH CREEK WEDNESDAY INTO THURSDAY DEPENDING ON THE RATE OF
MELT.

ACROSS OHIO...A THREAT OF ICE JAM FLOODING REMAINS PRIMARILY
ALONG TRIBUTARIES TO LAKE ERIE. NEW ICE JAM ACTION HAS BEEN NOTED
MONDAY AFTERNOON ON THE MAUMEE AND PORTAGE RIVERS IN NORTHWESTERN
OHIO AND ALONG THE GRAND RIVER IN NORTHEAST OHIO. PEOPLE LIVING
NEAR ICE JAM PRONE RIVERS SHOULD CONTINUE TO CLOSELY MONITOR WATER
LEVELS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LEINS
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...LEINS
AVIATION...TK
MARINE...TK
HYDROLOGY...
Hazardous weather outlook, Feb 10, 5:21 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
521 AM EST TUE FEB 10 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
521 AM EST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WATER FROM SNOW MELT HAS CAUSED RIVER LEVELS TO RISE ACROSS THE
AREA. ALSO SOME MOVEMENT OF ICE ON THE RIVERS MAY OCCUR CAUSING
MINOR ICE JAM FLOODING TODAY AND TONIGHT ON SOME STREAMS AND
RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES WILL REMAIN WELL ABOVE FREEZING ON WEDNESDAY WHICH
WILL ALLOW FOR A CONTINUED THREAT OF ICE JAM FLOODING. WITH RAINFALL
EXPECTED WEDNESDAY AND WEDNESDAY NIGHT THIS COULD LEAD TO THE
POTENTIAL FOR FLOODING OF AREA CREEKS...STREAMS...AND RIVERS. THE
AMOUNT OF RAINFALL WILL DEPEND ON THE TRACK OF THE LOW PRESSURE
AREA THAT WILL BE MOVING THROUGH THE REGION.

WINDY CONDITIONS WILL DEVELOP WEDNESDAY THROUGH THURSDAY AS STRONG
LOW PRESSURE DRAGS A COLD FRONT THROUGH THE REGION. SOME STRONG TO
SEVERE STORMS COULD ACCOMPANY THE COLD FRONT. THE WIND GUSTS COULD
REACH 35 TO 45 MPH OR HIGHER BEHIND THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT.

LEZ061-142>149-162>169-111030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
521 AM EST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

ICE FLOES WILL CONTINUE TO BREAK AWAY FROM THE MAIN ICE AREA OF
LAKE ERIE TODAY AND TONIGHT DUE TO VERY WARM TEMPERATURES AND
INCREASING SOUTHERLY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE POSSIBILITY OF ICE FLOES BREAKING AWAY FROM THE MAIN ICE AREA
OVER LAKE ERIE WILL CONTINUE THROUGH FRIDAY.

GALE FORCE WINDS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY IN
ASSOCIATION WITH A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:53 PM ESTFlood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 14 more34 hr
Feb 10, 3:10 PM ESTHigh Wind WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more12 hr
Feb 10, 6:13 PM ESTRiver Flood WarningCLEErie, Huron53 hr

Nearby

Gale Watches in Ohio, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.